Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Migraine headache increases in sun, non prescription black shades

Hi there my daughter who is 9. When ever the sun is out it never fails she gets a major major migrain head ache along with the throwing up.. We have seen doctors who have done 2 spinal tap n an MRI done.. But could not determine what the cause.. It s so bad we have tinted our vehicles to the darkest tint. N she has non prescription black shades when we go out n she she never could play to long outside w normal kids cause of the sun... Please help me w some answer pls...
Asked On : Sun, 25 Mar 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Psychiatrist 's  Response
welcome to HCM!

I have gone through your question and from my clinical experince I can say that sunlight triggers migraneous attack in your daughter, which is a sever one.

As she is just 9 years, I would not advice for any prophylactic medicine for long term, espically when attacks come only when she goes in sun, and not otherwise ( at least it is not mentioned in question that she otherwise also gets them). Had I been treating her, I would also advice that it will be wise if she can avoid strong sun light, at least prevention is better than cure!

Also, these attacks can become more intense if she continues to face the triggering factor.

I know you are concerned that she can't play like other kids, and there is lot of difficulty in taking her out in sun, but this is her body, we can't change it. If attack can be prevented with avoiding one thing, I think it is better than taking so many medicines.

Just like in allergies, one has to avoid the triggers and later the sensitivity sometimes reduce itself, similar is also seen with migraines.

Avoding tea, coffee, cold drinks also help in some cases.

It is better to avoid attacks, even for long term prognosis, and not to go for continuos treatment.

Still if she develops an attack, I have found good response with naproxen sodium and domperidone combination given as soon as she gets an attack. This usually aborts the attack within ten to fifteen minutes, and there is no vomiting.

Hope the reply is helpful.

Feel free to ask more questions
Dr. Manisha Gopal.
Answered: Fri, 8 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor